After lip filler, are you meant to feel all the product? (Photo)

Hi I'm quite worried about my lip filler with juverderm it's been four days since I had it done my bottom lip is fine but my top lip is still swollen and I can still feel all the product in my top lip all the way from corner to corner it is verry hard and I can actuly see the product sometimes I feel a little hot on left hand side this is my first time geting this done and quite worried is all this normal

Doctor Answers 13

Normal for filler

This is normal.  You can feel the filler for months likely but it looks great.   You are worrying far too early.  Enjoy your filler.  My Best,    Dr Commons

First time lip augmentation and worried.

Hello svick, 

Thank you for your question. Swelling, feeling the actual product, small lumps, bruising, redness etc. can all occur after using filler to augment the lips. So yes you could say this is more or less "normal". Most all these occurrences will have resolved themselves by two weeks. Thus unless what you are experiencing is progressively getting worse instead of better wait the two weeks and see your injector to assess your outcome and satisfaction. 

Paul Pietro, MD
Greenville Physician
5.0 out of 5 stars 3 reviews

Jeverderm/Fillers

Excellent question. Yes you will feel it initially, however that should subside as the days go on, as will the swelling. If you are still worried you can always go back to the injector for a check up. Thank you for your question.

Getting Lips You Love--Lip Augmentation with Fillers (Restylane, Juvederm), implants or fat

You may initially feel the filler after your injection. Some firmness and swelling is normal and will resolve in 1-2 weeks. I recommend following up with your injector if you remain concerned. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 167 reviews

Feeling the filler in lips

It will gradually become softer and less noticeable. Continue to give it time. It takes a couple weeks for things to settle down. After that, it is stable and if still a concern, go to see your provider.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 27 reviews

Feeling product after injections

Thank you for your question. Depending on the amount injected, and your native tissue, yes, you can feel the product initially after treatment. Typically, this gets better with time, and becomes softer and less noticeable. You need to give a full two weeks for the swelling to settle - after this, if you can see any product, you can discuss with your injector whether or not to dissolve the filler or to simply wait it out. Best of luck! 

After lip filler, are you meant to feel all the product?

Thank you for sharing your question and photograph.  Due to the thin nature of the tissues of the lips it is not uncommon to feel fillers for the first several weeks after treatment.  Over time the filler will incorporate itself into your tissues, leaving you with a more natural feeling.  Hang in there and allow your results more time to mature.  Hope this helps.

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

Feeling Product after Injections

Thank you for your question. The tissues in lips are thin, therefore it is common to feel fillers for the first few weeks after treatment. Over time your lips will become softer leaving you with a natural feeling. Remember it takes up to two weeks for all swelling to subside. I recommend contacting your injector if you still have any concerns. 

Hardik Soni, MD
Summit Emergency Medicine Physician
5.0 out of 5 stars 23 reviews

Lip injections

It is normal to be able to feel the filler, although some of what you may be feeling is swelling and not product.  It takes about 2 weeks for the bruising and swelling to resolve after lip injections.  If after this time you still have concerns, return to your injector for an evaluation.

Camille Cash, MD
Houston Plastic Surgeon
5.0 out of 5 stars 29 reviews

Lip filler

Most people can not feel the product but the lip may feel firmer after treatment.  This may one due to swelling. Best of luck.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.